MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS
Model Number IPN918855
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "when checking the lines of a central catheter by injecting nacl we detected a leak on one of the 3 lines at the level of the junction between the junction hub and the skin.After checking, it turned out that only this line had this problem.A new catheter was inserted with consequence that the patient was sedated when insertion of the other catheter." the patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
Qn#(b)(4) the customer returned one, 3-lumen cvc for analysis.Signs of use in the form of biological material were observed on the sample.After failing functional analysis, a small hole was observed on the catheter body towards the juncture hub.Microscopic examination confirmed the damage and revealed that the edges were smooth and uniform.The observed defect seems consistent with damage due to contact with sharps (i.E.Scalpel, scissors, etc.).The overall length of the catheter measured 5 1/2" which is within the specification limits of 5 1/4" - 5 3/4" per the catheter product drawing.The outer diameter of the catheter body measured 0.0705" which is within the specification limits of 0.0690" - 0.0740" per the catheter extrusion drawing.The distal end of the catheter body was occluded and all three of the extension lines were pressurized with a lab inventory syringe.When pressurizing the medial extension line, water was observed leaking out of a small hole in the catheter body adjacent to the juncture hub.Performed per ifu statement , "check lumen patency by attaching a syringe to each extension line and aspirate until free flow of venous blood is observed".No leaks were observed when flushing the proximal and distal extension lines.A manual tug test confirmed that all three extension lines were secure within their respective luer hub.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of a leaking catheter was confirmed through complaint investigation.Visual and functional analysis confirmed a small hole on the catheter body adjacent to the juncture hub.The appearance of the defect is consistent with damage due to contact with sharps.Despite the damage, the catheter met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19268208
Report Number3006425876-2024-00527
Device Sequence Number15299610
Product Code DQY
UDI-Device Identifier30801931122981
UDI-Public30801931122981
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918855
Device Catalogue NumberCS-16553-E
Device Lot Number71F23K0239
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown